Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 96, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 1, 2005, 3:39 AM CST for Mobile County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2005, 3:39 AM CST (09:39 UTC)
- Expired
- Apr 1, 2005, 4:15 AM CST
- In force
- 36 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Mobile County, AL
The radar
The Mobile radar (KMOB), 18 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 2:05 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1854 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 456 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 010939 SVRMOB ALC097-011015- /O.NEW.KMOB.SV.W.0096.050401T0939Z-050401T1015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 339 AM CST FRI APR 1 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MOBILE COUNTY IN SOUTHWEST ALABAMA * UNTIL 415 AM CST * AT 338 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BIG CREEK LAKE...OR ABOUT 18 MILES SOUTHEAST OF LUCEDALE...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LOTT AND COLEMAN DAIRY ROADS AND SEMMES BY 345 AM CST GEORGETOWN BY 350 AM CST OAK GROVE AND KUSHLA BY 355 AM CST CELESTE AND CHUNCHULA BY 400 AM CST A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3081 8844 3055 8840 3084 8797 3117 8810 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 9:30 PM CST, 6 hours 9 minutes earlier.
Area forecast discussion, Mar 31, 9:30 PM CST, 6 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
930 PM CST THU MAR 31 2005
.MARINE...UPDATED TO INCLUDE SCA FROM BEACH OUTWARD SANS MOBILE BAY.
MAINLY CONCERNED ABOUT INFLOW INTO MCS FOLLOWED BY SYNOPTIC FORCING.
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH IN EFFECT UNTIL NOON CST FRIDAY ALL
SMALL CRAFT ADVISORY IN EFFECT THIS EVENING GMZ650-670.
FL...FLASH FLOOD WATCH IN EFFECT UNTIL NOON CST FRIDAY ALL ZONES.
SMALL CRAFT ADVISORY IN EFFECT THIS EVENING GMZ655-675
MS...FLASH FLOOD WATCH IN EFFECT UNTIL NOON CST FRIDAY ALL ZONES.
&&Hazardous weather outlook, Mar 31, 1:40 PM CST, 13 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 140 PM CST THU MAR 31 2005 ALZ051>055-MSZ067-075-076-010400- CHOCTAW-CLARKE-GREENE-MONROE-PERRY-WASHINGTON-WAYNE-WILCOX- 140 PM CST THU MAR 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH SUNRISE FRIDAY MORNING. THE AREA WILL REMAIN ON THE WARM...MOIST AND UNSTABLE SIDE OF A STALLED FRONTAL BOUNDARY THAT EXTENDS FROM CENTRAL MISSISSIPPI INTO CENTRAL LOUISIANA. AN UPPER LEVEL DISTURBANCE IS FORECAST TO PASS ACROSS THE FRONTAL BOUNDARY TONIGHT AND CAUSE A LOW PRESSURE AREA TO FORM OVER LOUISIANA. AHEAD OF THIS LOW...THE ATMOSPHERE WILL BE SUPPORTIVE OF SEVERE THUNDERSTORMS. EARLY IN THE EVENT...THERE IS THE POTENTIAL OF A FEW TORNADOES. AS THE THUNDERSTORMS EVOLVE INTO A LINE...THE THREAT SHIFTS TO DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. ADDITIONAL HEAVY RAINS FALLING ON ALREADY SATURATED SOIL COULD ALSO LEAD TO LOCALIZED FLOODING...ALONG STREAMS...LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AS THE SURFACE LOW LIFTS OUT...A STRONG COLD FRONT PUSHES ACROSS THE REGION FRIDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER CONTINUING INTO FRIDAY MORNING...BUT SHOULD END FRIDAY AFTERNOON WITH THE PASSAGE OF THE COLD FRONT. NO HAZARDOUS WEATHER IS FORECAST SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD STAY ALERT FOR POSSIBLE ACTIVATION TODAY INTO THE NIGHT. ALZ056>064-FLZ001>006-MSZ078-079-010400- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CONECUH-COVINGTON-CRENSHAW- ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-MOBILE COASTAL- MOBILE INLAND-OKALOOSA COASTAL-OKALOOSA INLAND-SANTA ROSA COASTAL- SANTA ROSA INLAND-STONE- 140 PM CST THU MAR 31 2005 THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH SUNRISE FRIDAY MORNING. THE AREA WILL REMAIN ON THE WARM...MOIST AND UNSTABLE SIDE OF A STALLED FRONTAL BOUNDARY THAT EXTENDS FROM CENTRAL MISSISSIPPI INTO CENTRAL LOUISIANA. AN UPPER LEVEL DISTURBANCE IS FORECAST TO PASS ACROSS THE FRONTAL BOUNDARY TONIGHT AND CAUSE A LOW PRESSURE AREA TO FORM OVER LOUISIANA. AHEAD OF THIS LOW...THE ATMOSPHERE WILL BE SUPPORTIVE OF SEVERE THUNDERSTORMS. EARLY IN THE EVENT...THERE IS THE POTENTIAL OF A FEW TORNADOES. AS THE THUNDERSTORMS EVOLVE INTO A LINE...THE THREAT SHIFTS TO DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. ADDITIONAL HEAVY RAINS FALLING ON ALREADY SATURATED SOIL COULD ALSO LEAD TO LOCALIZED FLOODING...ALONG STREAMS...LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AS THE SURFACE LOW LIFTS OUT...A STRONG COLD FRONT PUSHES ACROSS THE REGION FRIDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER CONTINUING FROM SUNRISE FRIDAY MORNING INTO EARLY AFTERNOON...THEN TAPERING OFF WITH THE PASSAGE OF THE COLD FRONT. NO HAZARDOUS WEATHER IS FORECAST SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD STAY ALERT FOR POSSIBLE ACTIVATION TODAY INTO THE NIGHT.
In the hours before
Special weather statement, Apr 1, 1:50 AM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 150 AM CST FRI APR 1 2005 ALZ052-053-010815- WASHINGTON-CLARKE- INCLUDING THE CITIES OF...GROVE HILL... 150 AM CST FRI APR 1 2005 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER WASHINGTON AND CLARKE COUNTIES... AT 145 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES NORTHWEST OF HAWTHORN...AND MOVING NORTHEAST AT 60 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... LEROY...PRESTWICK...JACKSON...WINN...WALKER SPRINGS AND ALLEN THROUGH 215 AM CST. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 6:29 PM CST | Flash Flood Warning | MOB | Baldwin | 4 hr |
| Mar 31, 9:21 PM CST | Severe Thunderstorm Warning | MOB | Mobile | 39 min |
| Mar 31, 9:46 PM CST | Special Marine Warning | MOB | 59 min | |
| Mar 31, 10:23 PM CST | Severe Thunderstorm Warning | MOB | Mobile | 37 min |
| Mar 31, 10:28 PM CST | Severe Thunderstorm Warning | MOB | Baldwin | 47 min |
| Mar 31, 10:30 PM CST | Flash Flood Warning | MOB | Baldwin | 4 hr |
| Mar 31, 10:32 PM CST | Special Marine Warning | MOB | 13 min | |
| Mar 31, 11:16 PM CST | Severe Thunderstorm Warning | MOB | Mobile | 29 min |
| Mar 31, 11:25 PM CST | Special Marine Warning | MOB | 65 min | |
| Mar 31, 11:28 PM CST | Flash Flood Warning | MOB | Mobile | 3 hr |
| Mar 31, 11:46 PM CST | Severe Thunderstorm Warning | MOB | Mobile | 29 min |
| Apr 1, 12:28 AM CST | Special Marine Warning | MOB | 2 hr | |
| Apr 1, 12:33 AM CST | Special Marine Warning | MOB | 57 min | |
| Apr 1, 12:39 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 36 min |
| Apr 1, 12:48 AM CST | Special Marine Warning | MOB | 27 min | |
| Apr 1, 12:49 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 26 min |
| Apr 1, 1:08 AM CST | Severe Thunderstorm Warning | MOB | Choctaw, Washington | 64 min |
| Apr 1, 1:11 AM CST | Severe Thunderstorm Warning | MOB | Mobile, Washington | 34 min |
| Apr 1, 1:22 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 23 min |
| Apr 1, 1:40 AM CST | Severe Thunderstorm Warning | MOB | Mobile, Washington | 20 min |
| Apr 1, 1:42 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 18 min |
| Apr 1, 1:46 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 29 min |
| Apr 1, 1:58 AM CST | Special Marine Warning | MOB | 62 min | |
| Apr 1, 2:20 AM CST | Special Marine Warning | MOB | 25 min | |
| Apr 1, 2:32 AM CST | Flash Flood Warning | MOB | Baldwin, Mobile | 4 hr |
| Apr 1, 2:55 AM CST | Special Marine Warning | MOB | 65 min | |
| Apr 1, 3:56 AM CST | Special Marine Warning | MOB | 64 min | |
| Apr 1, 4:08 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 67 min |
| Apr 1, 4:14 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 31 min |
| Apr 1, 4:23 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 37 min |
| Apr 1, 4:40 AM CST | Special Marine Warning | MOB | 2 hr | |
| Apr 1, 4:45 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Escambia | 75 min |
| Apr 1, 4:57 AM CST | Special Marine Warning | MOB | 63 min | |
| Apr 1, 5:19 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 41 min |
| Apr 1, 5:19 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 41 min |
| Apr 1, 5:29 AM CST | Flash Flood Warning | MOB | Baldwin, Mobile | 4 hr |
| Apr 1, 6:00 AM CST | Special Marine Warning | MOB | 60 min | |
| Apr 1, 6:07 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 53 min |
| Apr 1, 6:52 AM CST | Special Marine Warning | MOB | 2 hr | |
| Apr 1, 9:00 AM CST | Flash Flood Warning | MOB | Baldwin, Mobile | 3 hr |
| Apr 1, 12:22 PM CST | Special Marine Warning | MOB | 53 min | |
| Apr 1, 5:32 PM CST | Special Marine Warning | MOB | 58 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.